Oklahoma, 2007

Hail and Damaging Wind in Oklahoma, April 10, 2007

April 10, 2007 · NWS TSA · 8 events in 4 counties and zones

Severe thunderstorms developed over south central Oklahoma just east of a surface low pressure system during the afternoon. These storms developed eastward along a stationary front into southeastern Oklahoma during the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Severe thunderstorms developed over south central Oklahoma just east of a surface low pressure system during the afternoon. These storms developed eastward along a stationary front into southeastern Oklahoma during the evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 10, 6:47 PM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 10, 6:47 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT TUE APR 10 2007

.DISCUSSION...
WILL BE SENDING AN UPDATED FORECAST SHORTLY TO BUMP POPS UP SOME
MAINLY SOUTH OF INTERSTATE 44...NO OTHER SIGNIFICANT CHANGES.
SUPERCELL STORMS MOVING ACROSS SOUTH CENTRAL OKLAHOMA ALONG SFC
COLD FRONT DEVELOPED IN SMALL AREA OF SFC BASED INSTABILITY EARLY
THIS EVENING AND CONTINUE TO MOVE QUICKLY EAST. PRESENT
INDICATIONS AREA THAT THESE CELLS WILL CONTINUE TO MOVE INTO
DIMINISHING SFC INSTABILITY AND SHOULD BECOME MORE ELEVATED AS
THEY MOVE INTO SE OKLAHOMA IN NEXT 1 TO 2 HOURS. THERE IS ENOUGH
ELEVATED INSTABILITY PRESENT AND IMPRESSIVE DEEP LAYER SHEAR TO
ENSURE SEVERE THREAT SOUTH OF I-40 THE REMAINDER OF THE EVENING
BUT SHOULD BECOME MORE OF A LARGE HAIL THREAT. FARTHER NORTH
ELEVATED CONVECTION EXPANDING AS UPPER WAVE MOVES EAST...MOST
AREAS SOUTH OF I-44 SHOULD SEE PRECIP DURING THE EVENING BUT ONLY
MARGINAL THUNDER CHANCES NORTH OF I-40. ACTIVITY SHOULD END
SHORTLY AFTER MIDNIGHT.

&&

.PREV DISCUSSION... /ISSUED 314 PM CDT TUE APR 10 2007/

DISCUSSION...
ELEVATED SHOWERS MOVING EAST OF CWA THIS AFTERNOON WITH INITIAL
UPPER LEVEL VORT MAX. VIGOROUS UPPER LEVEL TROUGH DIVING SOUTHEAST
INTO THE SOUTHERN PLAINS THIS AFTERNOON WITH 110 KT JET STREAK
FORECAST TO PUSH INTO NORTH TEXAS THIS EVENING. ATMOSPHERE
BECOMING INCREASINGLY UNSTABLE ACROSS SOUTHWEST OKLAHOMA AS
STRONG SURFACE HEATING COMBINES WITH INCREASINGLY STEEP MID LEVEL
LAPSE RATES IN ASSOCIATION WITH UPPER SYSTEM. HIGH BASED CU HAS
DEVELOPED IN THE RELATIVELY DRY AIRMASS ACROSS THE TEXAS PANHANDLE
INDICATIVE OF THE STRONG FORCING ONGOING. AS DISTURBANCE MOVES INTO
SOUTHWEST OKLAHOMA EXPECT STRONG TO SEVERE THUNDERSTORM
DEVELOPMENT BY LATE AFTERNOON. DEVELOPING SURFACE LOW IS EXPECTED
TO TRACK NEAR THE RED RIVER THIS EVENING WITH STRONG LOW LEVEL JET
DEVELOPING AHEAD OF SURFACE LOW WHICH SHOULD MAINTAIN STRONG TO
SEVERE MCS INTO FAR SOUTHEAST OKLAHOMA LATE THIS EVENING. STEEP
MID LEVEL LAPSE RATES COUPLED WITH STRONG DEEP LAYER SHEAR...
SUGGEST LARGE HAIL WOULD BE LIKELY WITH THE STRONGER STORMS.
EXPECTED ACTIVITY TO SHIFT EAST OF THE AREA SHORTLY AFTER MIDNIGHT
WITH SEVERE THREAT ENDING.

MAIN FOCUS SHIFTS TO FRIDAY AS ANOTHER...AND POTENTIALLY STRONGER...
UPPER LEVEL SYSTEM IMPACTS THE AREA...WITH INCREASING CHANCES FOR
SIGNIFICANT SEVERE WEATHER. TIMING STILL REMAINS SOMEWHAT
UNCERTAIN...HOWEVER PREFER THE SLIGHTLY SLOWER NAM/WRF SOLUTION
KEEPING DRY LINE WEST OF AREA UNTIL LATE AFTERNOON/EARLY EVENING
FRIDAY. BEST SEVERE WEATHER CHANCES WILL LIKELY BE DURING THIS
TIME FRAME AS DRY LINE SWEEPS THROUGH EASTERN OKLAHOMA/NORTHWEST
ARKANSAS. PRECIP CHANCES WILL BEGIN TO INCREASE AHEAD OF MAIN
UPPER SYSTEM...ACROSS NORTHEAST OKLAHOMA LATE THURSDAY NIGHT AND
ACROSS NORTHWEST ARKANSAS FRIDAY MORNING AS INITIAL ROUND OF
ELEVATED SHOWERS/THUNDERSTORMS SPREADS ACROSS AFOREMENTIONED AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   44  65  40  65 /  50  10  10  10
FSM   50  67  41  70 /  80  10  10  10
MLC   48  68  42  70 /  80  10  10  10
BVO   43  64  37  64 /  30  10  10  10
FYV   46  61  37  63 /  70  10  10  10
BYV   46  58  37  61 /  70  10  10  10
MKO   47  65  40  66 /  70  10  10  10
MIO   44  60  37  61 /  50  10  10  10
F10   46  65  41  66 /  70  10  10  10
HHW   52  71  45  73 /  80  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...14
LONG TERM....99
Hazardous weather outlook, Apr 10, 8:36 PM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
936 PM CDT TUE APR 10 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
935 PM CDT TUE APR 10 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING...ENDING BY EARLY MORNING.

	AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA.

DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST
OKLAHOMA INTO THE EARLY MORNING HOURS.  THESE STORM ARE DEVELOPING
NORTH OF A SURFACE WARM FRONT...AND INSTABILITY BECOMES MUCH LESS
FURTHER NORTH OF THE BOUNDARY.  THIS BOUNDARY WILL CONTINUE TO FOCUS
THE HIGHEST RISK OF SEVERE WEATHER ACROSS FAR SOUTHEAST OKLAHOMA...
WITH THE PRIMARY RISK BEING LARGE HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION ACROSS FAR SOUTHEAST OKLAHOMA MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A STRONG UPPER LOW AND SURFACE LOW WILL IMPACT EASTERN OKLAHOMA
AND NORTHWEST AND WEST CENTRAL ARKANSAS LATE THURSDAY AND FRIDAY.
THIS SYSTEM WILL HAVE AMPLE MOISTURE AND DIRECTIONAL AND SPEED
SHEAR TO GENERATE WELL ORGANIZED THUNDERSTORMS. THE TIMING OF THIS
SYSTEM MAY BE THE MOST CRITICAL FACTOR FOR SEVERE THUNDERSTORMS.
AT THIS TIME COMPUTER MODELS DIFFER ON TIMING.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
LATEST FORECASTS NEED TO BE CLOSELY MONITORED CONCERNING THE
SEVERE THREAT LATE THURSDAY AND FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 10, 7:24 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
824 PM CDT TUE APR 10 2007

OKZ073-110200-
PITTSBURG OK-
824 PM CDT TUE APR 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     SOUTHERN PITTSBURG

AT 824 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHEAST OF ASHLAND...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...KIOWA...PITTSBURG...BLANCO
AND ASHLAND.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 10, 7:41 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
841 PM CDT TUE APR 10 2007

OKZ075-110215-
LATIMER OK-
841 PM CDT TUE APR 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     SOUTHERN LATIMER

AT 841 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF GOWEN...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WILBURTON...YANUSH...HIGGINS...
BENGAL...DAMON...GOWEN...PANOLA AND RED OAK.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 10, 8:03 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
903 PM CDT TUE APR 10 2007

OKZ073-075-110300-
LATIMER OK-PITTSBURG OK-
903 PM CDT TUE APR 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     CENTRAL PITTSBURG AND LATIMER

AT 903 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES WEST OF HAYWOOD TO 7 MILES SOUTHWEST OF
HIGGINS...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...WILBURTON...HIGGINS...BENGAL...DAMON...
GOWEN...PANOLA...RED OAK...MCALESTER...KIOWA...PITTSBURG...BLANCO...
SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...HAYWOOD...BACHE...
ALDERSON...KREBS AND ARPELAR.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Western Arkansas radar (KSRX), 160 km away, was scanning. The volume nearest the first event began at 02:39 UTC.

Open the radar archive at this moment

Event by event

7 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Pushmataha

When
April 10, 8:39 PM CST
Where
Pushmataha County, Moyers
Measured
0.88 in hail
Reported by
Public
Coordinates
34.320, -95.650

Hail, Latimer

When
April 10, 8:59 PM CST
Where
Latimer County, 1 mi S of Gowen
Measured
0.75 in hail
Reported by
Post Office
Coordinates
34.855, -95.470

Hail, Pittsburg

When
April 10, 9:17 PM CST
Where
Pittsburg County, Savanna
Measured
0.88 in hail
Reported by
Public
Coordinates
34.830, -95.830

Thunderstorm Wind, Pittsburg

When
April 10, 9:24 PM CST
Where
Pittsburg County, Pittsburg
Measured
78 kt (90 mph) estimated gust
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
34.720, -95.850

Strong thunderstorm wind, associated with a mesocyclone, destroyed two mobile homes and several storage buildings. The wind also damaged a number of homes. Numerous trees and power poles were also snapped, uprooted, or blown down. An NWS storm survey indicated an estimated maximum wind speed of 85 to 95 mph based on the damage in and around town.

Hail, Latimer

When
April 10, 9:56 PM CST
Where
Latimer County, 2 mi W of Yanush
Measured
0.88 in hail
Reported by
Public
Coordinates
34.700, -95.355

Hail, Pushmataha

When
April 10, 10:00 PM CST
Where
Pushmataha County, Clayton
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
34.580, -95.350

Hail, Pittsburg

When
April 10, 10:10 PM CST
Where
Pittsburg County, Pittsburg
Measured
0.75 in hail
Reported by
Public
Coordinates
34.720, -95.850

Hail, Le Flore

When
April 10, 10:39 PM CST
Where
Le Flore County, Octavia
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
34.520, -94.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20584, 20585, 20586, 15891, 20587, 20588, 20589, 20590.